Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 24, NWS Tulsa, OK

August 7, 1994Osage County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 7, 1994, 4:36 AM CDT for Osage County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 1994, 4:36 AM CDT (09:36 UTC)
Expired
Aug 7, 1994, 7:45 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Osage County, OK

The radar

The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
2059 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 070938
FFWTUL
OKC113-071245-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
436 AM CDT SUN AUG 7 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  745 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...WESTERN AND CENTRAL OSAGE COUNTY
 
RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF
WESTERN OSAGE COUNTY BETWEEN 130 AND 430 AM THIS MORNING.  THE AREA OF
HEAVIEST RAINFALL WAS BETWEEN BURBANK AND PAWHUSKA.  MORE THUNDERSTORMS
ARE EXPECTED TO MOVE OVER THESE AREA THROUGH 6 AM RESULTING IN
ADDITIONAL RAINS OF 1 TO 3 INCHES.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 4:01 AM CDT, 35 minutes earlier.

Area forecast discussion, Aug 7, 4:01 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT SUN AUG 7 1994

TSTMS OVR ERN KS/NERN OK WL CONT TO PRESS SEWD THIS MORNG AS S/W
TROF MOVS ACRS AREA. BY AFTN...S/W SHOULD BE INTO SERN OK...AS
SHUD ITS ASSOC PCPN. WL FCST LIKLY POPS THIS MORNG NE AND E-CTRL...
40-50 POPS MLC S AND E...WITH PCPN MAINLY IN THE MORNING NE AND E-
CTRL THO CANT RULE OUT ISOLD AFTN TSTM.

MDLS SHOW STG LOW RETREATG N OF HDSN BAY...WHILE NW PACFC CST SYS
MOVS INLAND.  THIS SHUD ALLOW RDG TO BUILD INTO PLAINS...AND KEEP
CONVCTN WELL N OF ERN OK. MDLS HINT AT WK S/W MOVG ACRS NRN ROCKIES
THRU RDG SUN NGT...RESULTG IN CONVCTN FOR HI PLAINS...BUT ATTM XPCT
THIS TO REMAIN N OF OUR AREA.  THEREFORE...WILL PLAY THE CONTINUITY
CARD AND KEEP PREV FCST AS IS FOR TNGT AND MON...INCLDG THE 20 POPS
ZN 77 WHERE CAP WL BE WEAKEST.

FWCS AND FPCS ARE SIMILAR THIS RUN COMPARED TO LAST RUN. WARMR FPCS
MAY BE TOO WARM...WILL COMPROMISE BETWEEN FPC/FWC. WE HAVE HAD LOW
CU DVLP PAST FEW DAYS...WITH MOIST S TO SE LOW LEVEL FLOW THIS MAY
CONTINUE...KEEPG HI TEMPS CLOSER TO FWCS.

20

TUL 90/72/93 611
MLC 90/72/94 511
BVO 91/71/94 511
IDB 90/72/9L1 322

.TUL...NONE.

In the hours before

Local storm report, Aug 7, 3:23 AM CDT, 1 hour 13 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
323 AM CDT SUN AUG 07 1994

TIME (CDT)     COUNTY           EVENT

305 AM         OSAGE OK         DIME SIZE HAIL IN SHIDLER.
Local storm report, Aug 7, 3:24 AM CDT, 1 hour 12 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
323 AM CDT SUN AUG 07 1994

TIME (CDT)     COUNTY           EVENT

305 AM         OSAGE OK         DIME SIZE HAIL IN SHIDLER.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:28 AM CDTSevere Thunderstorm WarningTSAOsage62 min
Aug 7, 3:27 AM CDTSevere Thunderstorm WarningTSAOsage63 min
Aug 7, 4:26 AM CDTSevere Thunderstorm WarningTSAOsage64 min
Aug 7, 5:28 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee62 min
Aug 7, 5:51 AM CDTSevere Thunderstorm WarningTSACreek69 min
Aug 7, 6:27 AM CDTSevere Thunderstorm WarningTSAOsage63 min
Aug 7, 6:36 AM CDTFlash Flood WarningTSACreek3 hr
Aug 7, 7:20 AM CDTSevere Thunderstorm WarningTSAOkfuskee40 min
Aug 7, 7:56 AM CDTSevere Thunderstorm WarningTSAOkfuskee49 min

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.